MAUDE Adverse Event Report: ARTHREX, INC. SUTURELASSO, 90 DEGREE STRAIGHT; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. SUTURELASSO, 90 DEGREE STRAIGHT; ORTHOPEDIC MANUAL SURG INSTR
Model Number SUTURELASSO, 90 DEGREE STRAIGHT
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The complaint is confirmed.One unpackaged ar-4068-90 was received for evaluation.Visual inspection revealed the nitinol wire had frayed at the distal end, with tissue residue present.The transition between the two strands from the triangular tip to the bound wire portion had been pulled apart, and approximately 0.4 inches of the bound state wire was separated.The proximal end was intact.Without additional information, the most likely cause for the reported failure can be attributed to user error of the device due to pulling the nitinol wire with excessive force while it remained attached to tissue that acted as an anchor remained attached to tissue that acted as an anchor.
 
Event or Problem Description
It was reported that during a rotator cuff fixation surgery the nitinol wire loop of the device spliced (frayed) at the lasso.A second device with the same lot number was used to continue the surgery and the same defect also occurred with the second device.The surgery was finished successfully with a third device with the same part number.According to the surgeon no harm for patient, operator or third party occurred.It was not necessary to switch the surgical technique or do a second surgery.

Brand Name
SUTURELASSO, 90 DEGREE STRAIGHT
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19352023
Report Number1220246-2024-03514
Device Sequence Number7299048
Product Code LXH
UDI-Device Identifier00888867031517
UDI-Public00888867031517
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSUTURELASSO, 90 DEGREE STRAIGHT
Device Catalogue NumberAR-4068-90
Device Lot Number2025118939
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2022
Initial Report FDA Received Date05/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown